Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 28, 2021, 4:49 PM EDT for Potter County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 28, 2021, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Potter County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WWUS81 KCTP 282049
SPSCTP
Special Weather Statement
National Weather Service State College PA
449 PM EDT Wed Apr 28 2021
PAZ004>006-010-011-037-282115-
McKean PA-Warren PA-Potter PA-Cameron PA-Tioga PA-Elk PA-
449 PM EDT Wed Apr 28 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN...WARREN...
POTTER...CAMERON...TIOGA...AND ELK COUNTIES UNTIL 515 PM EDT...
At 448 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Coudersport to 6 miles southwest of Kinzua
Bridge State Park to near Sheffield. Movement was east at 35 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Kane, Coudersport, Port Allegany, Sheffield, Elkland, Smethport,
Wetmore, Roulette, Westfield, Genesee, Betula, Wilcox, James City,
Harrison Valley, Crosby, Ludlow, East Branch Dam, Kinzua Bridge State
Park, Denton Hill State Park and Lyman Run State Park.
LAT...LON 4200 7725 4175 7762 4154 7827 4156 7896
4162 7896 4163 7939 4172 7913 4176 7867
4200 7795
TIME...MOT...LOC 2048Z 281DEG 29KT 4183 7797 4167 7864 4167 7905
$$
EvanegoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:27 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 28, 2:27 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service State College PA 227 PM EDT Wed Apr 28 2021 .SYNOPSIS... Summerlike temperatures will peak today and precede periods of rain showers and a few thunderstorms this evening through Thursday. April will end on a noticeably cooler with gusty winds and a passing shower. Expect a chilly start to May before conditions improve and temperatures trend warmer into next week. && .NEAR TERM /THROUGH TONIGHT/... A very warm afternoon with noticeable humidity throughout central PA this afternoon, tempered by a fresh westerly breeze blowing 15 to 20 mph at most observing sites. Slow moving front over the eastern GLAKS will be the focus for the next 24 to 36 hours, bringing increasing shower activity with some thunderstorm potential this afternoon and Thursday afternoon. Sfc warm front has lifted well north of the PA/NY border, and temps have surged into the mid 80s across the Lower to Middle Susq River Valley. Across the remainder of central and northwest PA, temperatures are in the mid to upper 70s with dewpoints continuing to rise into the mid 50s as moisture pools ahead of the slow moving front. A series of embedded shortwaves rippling through the ridgy 5h flow will track through the Ohio Valley and through the eastern GLAKS and PA this afternoon and tonight. One such boundary is coming onshore now east of Lake Erie and is starting to produce the first shra we've seen over PA. Better convergence lies to the north, where one or two more organized cells have tracked east of Buffalo. HRRR has seemed to win the initiation competition, with the earliest shower development starting now. It remains to be seen whether we'll see discreet or small bowing line segments in the fast flow with 0-6km bulk shear exceeding 50 kts this afternoon into this evening over northwest PA. SLGT Risk outlook continued for northwest half of central PA for storms which initiate and track ESE through the early to mid evening hours. Mean capes between 1000-1500 J/kg and steep low/mid level lapse rates can support more organized t-storms with some discrete supercells possible. Waning large scale support in wake of passing shortwave, sagging frontal boundary and overnight cooling should result in diminishing convection this evening. Next sfc wave moving into the OH valley should spread another period of rain into western areas after midnight into early Thursday morning. It will be very mild again overnight with lows in the mid 50s to mid 60s or +15-20F above normal. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Thursday will feature more widespread shower activity as the aforementioned sfc wave deepens as it slides ENEWD along the aforementioned frontal zone draped across NW/Ncentral PA. Categorical POPs nosw supported throughout most of central PA. Modest instability will exist to the south of the frontal zone across the southern third of CPA tempered by antecedent precipitation and/or abundant cloud cover, but deep shear profiles will still be rather strong. Day2 MRGL outlook has been suppressed slightly southward to cover the southern third of the area as a result. The potential exists for an isolated strong storm Thursday afternoon/evening. MRGL ERO also maintained although QPF values of 1.25 or less don't seem garner widespread flooding concerns. A cold front trailing the sfc low will traverse the area Thursday night with showers fading into early Friday morning in cooler post-frontal NW flow. Latest model guidance shows the low intensifying into New England on Friday. A tightening p-gradient and reinforcing shortwave/surge of CAA should translate into a period of strong gusty NW winds. Similar to the evening shift Tue, the day shift Wed also nudged gusts above the NBM 90th percentile into the 35-40 mph range approaching advy levels based on deterministic fcst soundings. Friday is the last day of April 2021 and it will be noticeably colder, especially coming off of 2 days of summerlike conditions. The MaxT24hrChange will be a setback of 10 to 15 degrees colder with highs a few to several degrees below average ranging from around 50F in the NW to mid 60s SE. A rather chilly Friday night with lows Saturday morning in the low 30s/40s to kick off the 5th month of the year. No freeze concerns at this time with 7 more zones activated in the growing season May 1. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... High confidence in cool and dry conditions Saturday, as upper trough lifts out and surface high builds into PA. Dry air at low levels will likely translate to afternoon minRH values around 30% or lower, although a subsidence inversion should prevent the mixing down of even drier air above the BL. All medium range guidance develops an upper ridge off of the east coast Sunday into early next week, with a quasi- stationary front draped across the Grt Lks into northern New England. A deep southwest flow should result in a return to above normal temperatures during this period, along with an increasing chance of showers, especially closer to the front over northwest PA. The latest ECENS and GEFS plumes indicate the best chance of showers will hold off until Monday afternoon or Tuesday in association with a southern stream shortwave lifting out of the Miss Valley. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... For the 18Z TAFS, made some large changes. Unless things get active soon, backed off on the timing of the showers later this afternoon. A lot of cloud cover outside. Took thunder out of BFD. While there is a storm on the north side of Lake Erie at the current time, really hard to see much going on in our area given the time it would get into our area. BFD would have the best chance of a shower late afternoon, then perhaps JST later this evening. Thus backed off on lower CIGS later tonight. A weak low forecast to form on the cold front and lift northeast on Thursday. This system would likely in a higher chance of showers and storms later Thursday, with lower conditions. Outlook... Thu...Restrictions possible areawide in showers. Isolated thunder possible. Fri...Restrictions possible with rain showers. Gusty W/NW winds. Sat...MVFR cigs BFD/JST possible in morning. Breezy. Sun...Improving conditions. Mon...Mainly VFR conditions, but a chance of showers late NW. && .CLIMATE... Near-record high temperature (~85F) forecast at Harrisburg today. The record high is 90F set in 1957. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir NEAR TERM...DeVoir SHORT TERM...DeVoir/Colbert LONG TERM...Fitzgerald/Colbert AVIATION...Martin CLIMATE...
Hazardous weather outlook, Apr 28, 5:11 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service State College PA 511 AM EDT Wed Apr 28 2021 PAZ028-033>036-050>053-056>059-063>065-290915- Juniata-Somerset-Bedford-Fulton-Franklin-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York- 511 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. An isolated strong to marginally severe thunderstorm is possible later this afternoon or early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated strong to marginally severe thunderstorm is possible Thursday afternoon or early evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-037-041-042-290915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan- 511 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible later this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ066-290915- Lancaster- 511 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated strong to marginally severe thunderstorm is possible Thursday afternoon or early evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-024>027-045-046-049-290915- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Southern Clinton-Southern Lycoming-Union- 511 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible later this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated strong to marginally severe thunderstorm is possible Thursday afternoon or early evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MS
In the hours before
Special weather statement, Apr 28, 4:06 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service State College PA
406 PM EDT Wed Apr 28 2021
PAZ004>006-282045-
McKean PA-Warren PA-Potter PA-
406 PM EDT Wed Apr 28 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN...WARREN...AND
POTTER COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Coryville to near Sheffield. Movement was
east at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Warren, Kane, Coudersport, Port Allegany, Sheffield, Smethport,
Wetmore, Roulette, Shinglehouse, Betula, James City, Rew, Crosby,
Ludlow, Marshburg, Kinzua Bridge State Park, Denton Hill State Park,
Coryville, Cyclone and Grand Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4182 7961 4187 7889 4200 7836 4200 7802
4190 7761 4161 7795 4163 7961
TIME...MOT...LOC 2005Z 270DEG 34KT 4193 7833 4170 7909
ColbertSpecial weather statement, Apr 28, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
449 PM EDT Wed Apr 28 2021
PAZ004>006-010-011-037-282115-
McKean PA-Warren PA-Potter PA-Cameron PA-Tioga PA-Elk PA-
449 PM EDT Wed Apr 28 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN...WARREN...
POTTER...CAMERON...TIOGA...AND ELK COUNTIES UNTIL 515 PM EDT...
At 448 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Coudersport to 6 miles southwest of Kinzua
Bridge State Park to near Sheffield. Movement was east at 35 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Kane, Coudersport, Port Allegany, Sheffield, Elkland, Smethport,
Wetmore, Roulette, Westfield, Genesee, Betula, Wilcox, James City,
Harrison Valley, Crosby, Ludlow, East Branch Dam, Kinzua Bridge State
Park, Denton Hill State Park and Lyman Run State Park.
LAT...LON 4200 7725 4175 7762 4154 7827 4156 7896
4162 7896 4163 7939 4172 7913 4176 7867
4200 7795
TIME...MOT...LOC 2048Z 281DEG 29KT 4183 7797 4167 7864 4167 7905
EvanegoThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:06 PM EDT | Special Weather Statement | CTP | McKean, Potter, Warren | 39 min |
| Apr 28, 5:14 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 46 min |
| Apr 28, 5:40 PM EDT | Special Weather Statement | CTP | Elk | 35 min |
| Apr 28, 5:56 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 34 min |
| Apr 28, 6:30 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| Apr 28, 7:02 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Apr 28, 7:25 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.